MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404162
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient had a surgical procedure to replace an inflatable penile prosthesis (ipp) due to a puncture in the reservoir.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, product analysis was able to confirm the reported event.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the ams700 ipp spherical reservoir was visually inspected, leak tested and examined using a microscope.The reservoir has holes which led to leaks in the reservoir shell that was the result of a sharp instrument damage which probably occurred during the implant surgery.Labeling review: the device instructions for use (ifu) was performed based on the conclusion that it is possible sharp instrument damage occurred during the implant procedure.The following statements were identified, do not use product that has damaged or open packaging, as sterility may be compromised;unsuccessful outcomes have been reported due to improper surgical technique, anatomical misplacement of components, improper sizing and filling of components, or tubing kinks.It can therefore be concluded that the proper warnings are identified in the ifu.Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: based on the information available, a conclusion code of unintended use error caused or contributed to this event was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key12518154
Report Number2124215-2021-28522
Device Sequence Number11785873
Product Code FHW
UDI-Device Identifier00878953003245
UDI-Public00878953003245
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model Number72404162
Device Catalogue Number72404162
Device Lot Number1000341273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMPMODEL 7204302LOT 1000542124; PUMPMODEL 7204302LOT 1000542124; PUMPMODEL 7204302LOT 1000542124
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR